viagra ile brac

Statins: How the drug prevents heart attacks and strokes

We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info

Statins are aimed at lowering harmful cholesterol and preventing the buildup of harmful plaque in the arteries. Their invention has been invaluable to the battle against heart disease. But doubts remain over the drug’s side effects, which can include life-threatening muscle damage and tendon deterioration. According to some health bodies, leaving tendinopathy untreated could lead to chronic pain in the ankles.

By altering the structure of tendons, statins may induce several conditions including trigger finger and tendinopathy.

Many cases of tendinopathy affect the shoulder through suspected MMP protein release, cheap ticlid overnight according to the journal Nature.

Sometimes, however, the condition occurs in the feet.

The release of MMP is thought to make the tendon more prone to injuries.

READ MORE: Statins side effects: Pomelos may ‘interact adversely’ with statins warns health body

But another known cause of tendinopathy is the gradual deterioration of collagen protein that forms the tendon.

As collagen levels deteriorate in the feet, patients may experience difficulty moving, feeling a cracking sensation when moving the joint or muscle weakness, according to Cleveland Clinic.

Occasionally the skin in the painful area may become warm and red, or could begin to swell as the tendon deteriorates further.

The condition is considered a degenerative process that can be treated with relative rest and rehabilitative exercise.

Various types of tendinopathy can affect the foot, including posterior tibial tendinopathy and peroneal tendinopathy.

According to the American Family Physician, the latter is often misdiagnosed, which can lead to chronic ankle pain and instability.

The body recommends physicians consider a diagnosis in patients with either of the aforementioned symptoms.

This is because the drug decreases the mitigation of cells, which limits the ability of tendons to repair themselves.

Leaving the condition untreated could therefore increase the risk of developing other overuse injuries.

But it is ill-advised to discontinue statin treatment without consulting a physician first.

Other side effects of statinsDespite their effectiveness, it is estimated that up to a fifth of users discontinue treatment with the drug because of side effects.

The most frequently reported are fatigue, muscle aches, joint pain and nausea, but there is evidence that the incidence of these complications may be lower than previously thought.

In fact, recent findings suggested less than 10 percent of patients are actually intolerant to the drug.

The research revealed that patients who do contend with after effects tend to be older, female, black or Asian.

Other health-related risk factors shown to increase the likelihood of side effects included drinking alcohol, having diabetes, being obese, or taking medications such as calcium channel blockers.

Source: Read Full Article